Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Plane quartics with Jacobians isomorphic to a hyperelliptic Jacobian


Author: Everett W. Howe
Journal: Proc. Amer. Math. Soc. 129 (2001), 1647-1657
MSC (2000): Primary 14H40; Secondary 14H45
Published electronically: November 21, 2000
MathSciNet review: 1814093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We show how for every integer $n$ one can explicitly construct $n$ distinct plane quartics and one hyperelliptic curve over ${\mathbf C}$ all of whose Jacobians are isomorphic to one another as abelian varieties without polarization. When we say that the curves can be constructed ``explicitly'', we mean that the coefficients of the defining equations of the curves are simple rational expressions in algebraic numbers in ${\mathbf R}$ whose minimal polynomials over ${\mathbf Q}$ can be given exactly and whose decimal approximations can be given to as many places as is necessary to distinguish them from their conjugates. We also prove a simply-stated theorem that allows one to decide whether or not two plane quartics over ${\mathbf C}$, each with a pair of commuting involutions, are isomorphic to one another.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H40, 14H45

Retrieve articles in all journals with MSC (2000): 14H40, 14H45


Additional Information

Everett W. Howe
Affiliation: Center for Communications Research, 4320 Westerra Court, San Diego, California 92121-1967
Email: however@alumni.caltech.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05887-1
PII: S 0002-9939(00)05887-1
Keywords: Curve, Jacobian, polarization, Torelli, quartic
Received by editor(s): December 1, 1998
Received by editor(s) in revised form: October 9, 1999
Published electronically: November 21, 2000
Communicated by: Ron Donagi
Article copyright: © Copyright 2000 American Mathematical Society